Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Bertstare

Is this a normal skin reaction?

My skin is quite red and feels a bit scabby/crusty around my forehead. Been on the regime for about 6 weeks. Skin is clearer but the redness etc is worrying.

Pic included.

post-140446-1293963390_thumb.jpg

post-140446-1293963390_thumb.jpg

Share this post


Link to post
Share on other sites

Wait... how much of the redness I see on your forehead is from the regimen? If all of it, then no; that is not a usual reaction I have seen (and I've seen quite a few). I would advise one of the following:

A) Cutting back on the BP drastically and then building back up over the course of a few months, noting changes.

B) Start using BP only in the morning or at night instead of both.

C) Stop using BP altogether and see if the problem disappears.

It is important to only remove one component at a time to ensure you are finding the real cause - although I would assume it would be the BP.

Share this post


Link to post
Share on other sites
Wait... how much of the redness I see on your forehead is from the regimen? If all of it, then no; that is not a usual reaction I have seen (and I've seen quite a few). I would advise one of the following:

A) Cutting back on the BP drastically and then building back up over the course of a few months, noting changes.

B) Start using BP only in the morning or at night instead of both.

C) Stop using BP altogether and see if the problem disappears.

It is important to only remove one component at a time to ensure you are finding the real cause - although I would assume it would be the BP.

Yeah all of it is from the regimen. It only started appearing within the last few days and I am really worried that I've actually done myself some damage :/

I'll cut back on the BP

Edited by Bertstare

Share this post


Link to post
Share on other sites

Nope trust me you're not doing permanent damage. My skin looked EXACTLY like this my first 2 months of the regimen, but I cut back on the BP and my skin normalized. I used a little less than a pump then worked up to a pump and kept it there. PS ive been on the regimen for a year and i'm 99% clear.

Share this post


Link to post
Share on other sites
Guest Timehealsall

holy shit that looks pretty bad man. My skin (Forehead especially and cheeks) are very crusty/flaky/scabby, except i dont get the redness you got. I am slowly now trying to get off the regimen (been on it for 5 months). I am going to readjust my regimen to where i literally use A PEA SIZE for whole face, and i will use that amount FOR A LONG TIME until my skin fully adjusts.

btw man, your acne is AS MILD as it comes. I would just not worry about it.

Share this post


Link to post
Share on other sites
Guest Timehealsall

also have you tried the jojoba oil exfoliation method for your crusty/flakiness?

Share this post


Link to post
Share on other sites
Nope trust me you're not doing permanent damage. My skin looked EXACTLY like this my first 2 months of the regimen, but I cut back on the BP and my skin normalized. I used a little less than a pump then worked up to a pump and kept it there. PS ive been on the regimen for a year and i'm 99% clear.

Really? Yeah I have halved my BP usage and it has come down a bit but its still quite red and kinda looks and feels like a rash on my face! It's bizarre and I really hope it goes away. Thanks man will keep at it and just hope and pray I guess :confused:

Share this post


Link to post
Share on other sites

I'm pretty much in week 6 as well, but my face's been less red and irritated ever since I stopped wearing makeup and instead sleep longer. I sleep 12 hours a day now and that really helped with the redness. I agree with people who advised you to cut down on BP and when the redness becomes less worrying, work up the amount.

Share this post


Link to post
Share on other sites

I think im just gonna stop the regimen. Take a look at this photo, this cannot be a normal skin reaction. I did everything right, worked up the BP amount slowly, suffered through everything and now my skin is just going crazy.

post-140446-1294219569_thumb.jpg

post-140446-1294219569_thumb.jpg

Edited by Bertstare

Share this post


Link to post
Share on other sites
Guest Timehealsall

imo, just stop it and let your skin recover.

Once it recovers, i highly reccomend just not doing anything to your face (your acne is incredibly mild, probably the most mild i have seen on this forums (unless it gets worse than what is shown in the photos)).

You could also try taking supplements (zinc, etc) and trying to test out different foods for food allergies.

Maybe also get a spot treatment for the minor pimples you have.

Btw, this is kind of off-topic, but your kitchen looks really nice :D

Share this post


Link to post
Share on other sites

Hi Bertstare,

It looks like a burn from bp? I had that reaction when I used tea tree, I used a lot of aloe vera to calm it down ... so you may be allergic. I would just stop bp for at least a week and apply lots of fresh aloe vera on it (you can find how to extract aloe vera gel from the real plant on youtube). Just put the aloe on the places where you need it, or else it can dry your skin out over time.

good luck dude.

Share this post


Link to post
Share on other sites

I'm on Week 6 now. I had the exact same reaction using PanOxyl, which has a fair bit of drying alcohol and a surfactant (is that what you're using as well?). I tried going without BP but the nasties just came back so I had to deal with the redness somehow...

If you're still keen on BP, you could try:

1) Mixing aloe vera with the BP - it could lower the efficacy but at least you'll give your skin a breather. I've tried this myself and it cut down on the redness dramatically and got rid of the burnt bits slowly.

2) Applying a thin layer of Jojoba Oil BEFORE BP - I've read that some members do this but I broke out with pustules incorporating Jojoba Oil into my Aloe Vera Gelly moisturiser so I haven't tried this myself.

3) Spritz some thermal water (i.e. Avene thermal spray) as a toner right after cleansing. It feels cool and refreshing. Just make sure it dries before BP goes on.

4) Wash with ice cold water instead of warm water. I find that ice cold water does not strip that much moisture.

5) Find a better moisturiser or a cleanser without SLS (i.e. soap) to minimise the drying factor.

6) Change BP.

That said, your skin is amazingly clear to start off with so you could probably get by with a lower dose of BP.

Good luck!

x

Share this post


Link to post
Share on other sites

It looks like Eczema. I've had that kind of skin disease last Summer. Maybe because of heat. I know dryness of the skin has something to do with Eczema. But for me I think it's Seborrheic Dermatitis, caused by overproduction of sebum.

Edited by darrellbl9

Share this post


Link to post
Share on other sites

Thanks for the suggestions. I woke up today with mild bleeding on my forhead and I have scabs etc. I'm stopping the regimen - I might start it again extremely mildly and see what happens but for now I cannot continue.

My acne actually isn't mild - I posted a pic on here a while back but I'm too lazy to find it, you'll see that my face wasn't mild hence I tried the regimen.

I'm very disappointed as I recently ordered my 2nd batch of the big stuff and had it delivered in the UK so I paid a ton. Well the price I guess isn't the major thing - what disappoints me is that I am far from having nice skin and in fact thanks to the regimen I have red scabby skin :D

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×